Alert archive / Wisconsin / Gale Warnings in 2011

Gale Warning 1, NWS Green Bay, WI

January 15, 2011

NWS Green Bay, WI issued this gale warning at Jan 15, 2011, 4:08 AM CST. It took effect at Jan 15, 2011, 6:00 AM CST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 4:08 AM CST (10:08 UTC)
In effect from
Jan 15, 2011, 6:00 AM CST
Expired
Jan 15, 2011, 9:54 PM CST
In force
16 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

786 
WHUS73 KGRB 151008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CST SAT JAN 15 2011

...GUSTY NORTHWEST WINDS EXPECTED TODAY...

.DEEPENING LOW PRESSURE WILL SHIFT EAST OF THE REGION TODAY...
CAUSING GUSTY NORTHWEST WINDS TO DEVELOP. THE WINDS WILL BECOME
QUITE STRONG...WITH GUSTS EXCEEDING GALE FORCE AT TIMES NEAR
DEATHS DOOR.

LMZ542-543-151815-
/O.CAN.KGRB.SC.Y.0005.000000T0000Z-110116T0600Z/
/O.NEW.KGRB.SC.Y.0006.110115T1200Z-110116T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
408 AM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* NORTHWEST WINDS 15 TO 25 KTS...WITH HIGHER GUSTS...ARE EXPECTED
  THROUGH EARLY TONIGHT.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541-151815-
/O.UPG.KGRB.SC.Y.0005.000000T0000Z-110116T0600Z/
/O.NEW.KGRB.GL.W.0001.110115T1200Z-110116T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
408 AM CST SAT JAN 15 2011

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* NORTHWEST WINDS 20 TO 25 KTS...WITH GALE FORCE GUSTS TO 35 TO
  40 KTS NEAR DEATHS DOOR...ARE EXPECTED THROUGH EARLY TONIGHT.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER.
  LOCALLY HIGHER WAVES ARE LIKELY NEAR DEATHS DOOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TSK/MPC
3 follow-up statements
899 
WHUS73 KGRB 151616
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1016 AM CST SAT JAN 15 2011

...GUSTY NORTHWEST WINDS EXPECTED TODAY...

.DEEPENING LOW PRESSURE WILL SHIFT EAST OF THE REGION TODAY...
CAUSING GUSTY NORTHWEST WINDS. WINDS WILL BEGIN TO WEAKEN LATE
TONIGHT AS THE LOW PRESSURE MOVES INTO EASTERN ONTARIO.

LMZ541-160030-
/O.CON.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1016 AM CST SAT JAN 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* NORTHWEST WINDS TO 30 KNOTS...WITH GALE FORCE GUSTS TO 35 TO 40
  KNOTS NEAR DEATHS DOOR...ARE EXPECTED THROUGH EARLY TONIGHT.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER. 
  LOCALLY HIGHER WAVES ARE LIKELY NEAR DEATHS DOOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-160030-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1016 AM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30
  KNOTS...ARE EXPECTED THROUGH EARLY TONIGHT.

* WAVES ARE EXPECTED TO BUILD TO 3 TO 5 FEET TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
108 
WHUS73 KGRB 152154
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CST SAT JAN 15 2011

...GUSTY NORTHWEST WINDS EXPECTED TO DIMINISH OVERNIGHT...

LMZ541-160600-
/O.CON.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
354 PM CST SAT JAN 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* NORTHWEST WINDS 15 TO 25 KNOTS...WITH FREQUENT GALE FORCE GUSTS
  TO 35 KNOTS NEAR DEATHS DOOR...CAN BE EXPECTED THROUGH THE
  EVENING.

* WAVES ARE EXPECTED TO STAY GENERALLY AROUND 2 TO 4 FT. HOWEVER
  LOCALLY HIGHER WAVES ARE LIKELY IN THE DEATHS DOOR PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ542-543-160600-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
354 PM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* NORTHWEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO AROUND 30
  KNOTS...ARE EXPECTED THROUGH THE EVENING.

* WAVES ARE EXPECTED TO STAY AT 2 TO 4 FT ALONG THE NEAR SHORE
  AREAS...WITH HIGHER WAVES EXPECTED TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
853 
WHUS73 KGRB 160354
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CST SAT JAN 15 2011

LMZ541-160500-
/O.CAN.KGRB.GL.W.0001.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
954 PM CST SAT JAN 15 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE GALE
WARNING. 

* NORTHWEST WINDS 15 TO 20 KNOTS...SHOULD DIMINISH TO 10 TO 15
  KNOTS OVERNIGHT.

* WAVES WILL SUBSIDE TO 1 TO 2 FEET.

$$

LMZ542-543-160500-
/O.CAN.KGRB.SC.Y.0006.000000T0000Z-110116T0600Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
954 PM CST SAT JAN 15 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* NORTHWEST WINDS AROUND 10 KNOTS.

* WAVES ARE EXPECTED TO BE AT 2 FEET OR LESS.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 15, 3:48 AM CST, 20 minutes earlier.

Area forecast discussion, Jan 15, 3:48 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CST SAT JAN 15 2011

.SHORT TERM...TODAY THROUGH SUNDAY...THE MAIN FCST CONCERNS ARE
LAKE EFFECT SNOW OVER NC WI/VILAS COUNTY...GUSTY WINDS OVER DOOR
COUNTY...SKY COVER AND TEMPS.

LOW PRESSURE CONTINUED TO DEEPEN AS IT SHIFTED OUT OF NE WI EARLY
THIS MORNING. ALTHOUGH MOST OF THE SNOW HAD ALREADY DEPARTED...
ONE FINAL BAND ASSOCIATED WITH THE COLD FRONT WAS STILL MOVG
THROUGH OUR SE COUNTIES. AFTER THE SYSTEM SHIFTS EAST...ATTENTION
WILL TURN TO LK-EFFECT POTENTIAL OVER NC WI. DEVELOPING NNW WINDS
AND INCREASING OVER-WATER INSTABILITY WILL BE FAVORABLE FOR LES
OVER NC WI...ESP VILAS COUNTY...TODAY INTO TONIGHT. LIMITING
FACTORS INCLUDE STG SUBSIDENCE...POOR THERMAL STRUCTURE WITH ONLY
A SHALLOW LAYER SUPPORTIVE OF DENDRITES NEAR THE SFC...AND
MARGINAL MOISTURE. GIVEN THE NEGATIVE FACTORS...DO NOT PLAN TO
ISSUE ANY WINTER WX HEADLINES FOR VILAS CO. WILL CARRY CATEGORICAL
POPS AND MENTION SOME SUB-ADVISORY ACCUMS IN THE SNOW BELT THROUGH
TONIGHT.

AS THE LOW CONTINUES TO DEEPEN AND PULL AWAY FROM THE RGN THIS
MORNING...PRESSURE/ISALLOBARIC GRADIENTS WILL INCREASE OVER NE WI.
EXPECT GUSTS TO AROUND 40 MPH TO DEVELOP ACROSS NORTHERN DOOR
COUNTY...ESP IN THE SISTER BAY/GILLS ROCK/DEATHS DOOR AREAS.
INCREASING DOWNSLOPE WINDS SHOULD CAUSE SOME BREAKS IN THE
CLOUD COVER TO OPEN UP OVER PARTS OF NE/EC WI.

HIGH PRESSURE WILL BUILD INTO THE RGN LATE TONIGHT AND SUN MORNING...
THEN SHIFT EAST DURING THE AFTERNOON. WEAK SOUTH FLOW ON THE
BACK SIDE OF THE HIGH MAY RESULT IN ENOUGH WAA/ISENT LIFT TO
PRODUCE SOME FLURRIES OVER C WI LATE IN THE DAY.

USED A BLEND OF THE TOP PERFORMING GUIDANCE SETS FOR MAX TEMPS
TODAY AND SUNDAY. MIN TEMPS FOR TONIGHT ARE A VERY TOUGH CALL.
HIGH PRESSURE IS EXPECTED TO BUILD INTO THE RGN...CAUSING 850 MB
MOISTURE TO SCOUR OUT. HOWEVER...TIMESECTIONS STILL SHOW PLENTY
OF LLVL MOISTURE NEAR THE SFC...AND SOME MID-LEVEL MOISTURE OVER
THE SW PART OF THE CWA. TRENDS FOR MOST OF THE WINTER HAVE BEEN
FOR THE CLOUDS TO WIN OUT IN THESE SITUATIONS...SO STAYED CLOSE
TO THE PREVIOUS FCST...WHICH HAD TEMPS CLOSE TO THE MILDER MET
GUIDANCE...IN THE SINGLE DIGITS ABOVE AND BELOW ZERO.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT WEDNESDAY.

GFS ENSEMBLE MEAN INDICATES A COLD BUT TYPICAL WINTER PATTERN
SHAPING UP FOR NEXT WEEK...WITH MID-LEVEL RIDGING OVER THE WEST
COAST OF THE NOAM...AND TROUGHING OVER THE EASTERN HALF.  THE MAIN
FORECAST CHALLENGES INCLUDE THE SNOW ACCUMULATION POTENTIAL SUNDAY
NIGHT THROUGH MONDAY NIGHT...AND THE MAGNITUDE OF THE COLD AIR
BEHIND THE SYSTEM.  LATEST OPERATIONAL MODEL RUNS GIVE SUPPORT TO A
00Z GFS/ECMWF BLEND THROUGH 12Z TUESDAY...WHICH SHOWS A SUBTLE NW
TREND WITH THE SURFACE LOW TRACK MONDAY AND MONDAY NIGHT.
THEREAFTER...CONFIDENCE FALLS APART FAIRLY QUICKLY AS THE SPREAD
RAPIDLY INCREASES.  TEND TO SIDE WITH THE ECMWF AS IT IS SHOWING
BETTER CONTINUITY WITH PAST MODEL RUNS...THOUGH ADMITTEDLY...DO NOT
PLAN TO MAKE MANY CHANGES AFTER 12Z TUESDAY.

SUNDAY NIGHT THROUGH MONDAY NIGHT...PACIFIC SHORTWAVE RIDING WITHIN
THE LEFT EXIT REGION OF A 140+ KT JET STREAK WILL PUSH A SURFACE LOW
ACROSS THE NORTHERN PLAINS SUNDAY NIGHT AND INTO THE NORTHERN
MISSISSIPPI VALLEY BY 00Z TUESDAY.  AS THE LOW MOVES EAST SUNDAY
NIGHT...WILL SEE A DECENT WARM AIR ADVECTION/ISENTROPIC ASCENT EVENT
UNFOLD OVER THE WESTERN GREAT LAKES.  TIMING OF THE PRECIP INTO THE
REGION STILL LOOKS TO OCCUR SUNDAY NIGHT...THOUGH THE BULK OF THE
PRECIP ARRIVES MONDAY INTO MONDAY EVENING AS THE SHORTWAVE/LOW
PRESSURE/INVERTED SURFACE TROUGH APPROACHES.  DO NOT SEE MUCH
OPPORTUNITY FOR LAKE ENHANCEMENT WITH JUST AN OPEN WAVE AT
700/500MB.  THE LOW THEN SHIFTS NW AS STRONG HEIGHT FALLS OCCUR
AHEAD OF A AMPLIFYING ARCTIC SHORTWAVE OVER ONTARIO.  STILL SOME
QUESTIONS HOW THE PHASING OF THE PACIFIC WAVE WITH THE ARCTIC WAVE
WILL IMPACT THE TRACK OF THE SURFACE LOW.  STILL THINK A SLOWING AND
DRIFT TO THE NW OF THE CURRENT TRACK COULD OCCUR IN SUBSEQUENT MODEL
RUNS.  AS THE LOW MOVES NE OUT OF THE REGION...NW WINDS BEHIND THE
LOW WILL BRING A BRIEF OPPORTUNITY FOR LAKE EFFECT.  INCOMING
AIRMASS IS QUITE DRY AND THERE MAY NOT BE ENOUGH TIME FOR BANDS TO
BECOME ORGANIZED.  WILL TEMPER MY EXPECTATIONS FOR ADDITIONAL ACCUMS
WITH THE LAKE EFFECT...MAYBE AN ADDITIONAL 1-2 INCHES FOR VILAS.  BY
THE TIME ITS OVER...QPF LOOKS TO RANGE BETWEEN 0.20 AND 0.4
INCHES...WHICH WILL EQUATE TO 3-5 INCH AMOUNTS OVER A 24 HOUR PERIOD.

TUESDAY AND WEDNESDAY...LOW PRESSURE DEPARTS THE REGION ON TUESDAY
WHILE ARCTIC HIGH PRESSURE BUILDS IN.  NORTHWEST WINDS BEHIND THESE
FEATURES WILL COLD ADVECT H850 TEMPS INTO THE NEGATIVE HIGH TEENS TO
LOWER 20S.  TRAJECTORIES ARE GOOD FOR LAKE EFFECT SNOW OVER N-C
WISCONSIN...BUT TEMPS ARE TOO COLD OVER WESTERN LAKE SUPERIOR FOR
GOOD DENDRITIC SNOW GROWTH AND AIRMASS IS QUITE DRY.  WILL GO AROUND
AN INCH FOR TUESDAY MORNING...AND LESS THAN AN INCH FOR TUESDAY
AFTERNOON.  ELSEWHERE WILL SEE CLEARING THROUGH THE DAY BUT TEMPS
WILL NOT WARM UP MUCH FROM THE MORNING LOWS...OR THEY MAY EVEN FALL
THROUGH THE DAY.  ARCTIC HIGH PRESSURE BUILDS INTO WESTERN WISCONSIN
TUESDAY NIGHT.  THE PRESSURE GRADIENT AND WIND SPEEDS LOOK A LITTLE
TOO BEEFY FOR DECOUPLING TO OCCUR OVER EASTERN WISCONSIN UNTIL VERY
LATE BUT CENTRAL WISCONSIN HAS A GOOD POTENTIAL TO DECOUPLE AFTER
MIDNIGHT.  PREVIOUS SHIFT DROPPED TEMPS EVEN FURTHER
EVERYWHERE...BUT SEEMS A LITTLE TOO COLD OVER EASTERN WISCONSIN.
WILL RAISE TEMPS THERE...BUT SOME MINUS 20S ARE POSSIBLE OVER
CENTRAL WISCONSIN WEDNESDAY MORNING.  HIGH PRESSURE WILL BE OVER THE
AREA ON WEDNESDAY BUT WILL SEE INCREASING MID AND HIGH CLOUDS
THROUGH THE DAY.  THE NEXT CLIPPER APPROACHES WEDNESDAY NIGHT.  WILL
KEEP INHERITED POPS THE SAME TO LET THIS PLAY OUT ANOTHER FORECAST
CYCLE.
&&

.AVIATION...SNOW WILL TAPER OFF EARLY THIS MORNING AS A DEEPENING
CLIPPER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT SHIFT EAST
OF THE RGN. VSBYS/CIGS SHOULD IMPROVE TO VFR AT MOST LOCATIONS
THIS MORNING...ALTHOUGH PATCHY MVFR CIGS MAY LINGER. THE
EXCEPTION WILL BE IN NC WI...WHERE LK-EFFECT SNOW SHOWERS...MVFR
CIGS AND MVFR/IFR VSBYS CAN BE EXPECTED THROUGH TONIGHT. GUSTY
NORTHWEST WINDS WILL AFFECT DOOR COUNTY...WITH GUSTS TO 35 KTS
PSBL NORTH OF STURGEON BAY.
&&

.MARINE...HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A GALE FOR THE
NORTHERNMOST MARINE ZONE...WITH THE EXPECTATION OF GALE FORCE GUSTS
TO 35 TO 40 KTS NEAR DEATHS DOOR...ESP FROM 15Z-21Z. LEFT THE SMALL
CRAFT ADVISORY FOR THE SOUTHERN ZONES...BUT DELAYED THE TIMING UNTIL
12Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TSK/MPC
Hazardous weather outlook, Jan 14, 8:39 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CST FRI JAN 14 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
839 PM CST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

A BAND OF SNOW MOVING ACROSS THE AREA WILL RESULT IN HAZARDOUS
TRAVEL CONDITONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

LAKE EFFECT SNOW SHOWERS WILL BRING 3 TO 6 INCHES OF SNOW TO
THE SNOWBELT AREA OF VILAS COUNTY ON SATURDAY AND SATURDAY
NIGHT.

SLIPPERY ROADS ARE LIKELY MONDAY AND MONDAY NIGHT. SEVERAL INCHES
OF SNOW ARE POSSIBLE AS A SYSTEM MOVES ACROSS THE REGION. BEHIND
THIS SYSTEM...PEOPLE SHOULD LIMIT OUTDOOR ACTIVITIES TUESDAY INTO
WEDNESDAY AND AGAIN LATER THURSDAY INTO FRIDAY AS ARCTIC AIR WILL
BE FIRMLY ENTRENCHED ACROSS THE REGION. THE AIR MASS WILL BE COLD
ENOUGH TO PRODUCE FROST BITE ON EXPOSED SKIN WITHIN 30 MINUTES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-151200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
839 PM CST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY NORTHWEST WINDS WILL APPROACH GALE FORCE ON SATURDAY...
ESPECIALLY NEAR DEATHS DOOR.

JS

In the hours before

Special weather statement, Jan 14, 10:08 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 PM CST FRI JAN 14 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1008 PM CST FRI JAN 14 2011

...SNOW EXPECTED TO CAUSE TRAVEL DIFFICULTIES OVERNIGHT...

THE BAND OF SNOW MOVING THROUGH THE AREA WILL START TO PUSH OFF
TO THE EAST OVERNIGHT. THE BAND WILL PRODUCE SOME FAIRLY HEAVY
SNOWS...BUT IT WAS FAST MOVING...AND THAT WILL LIMIT TOTAL SNOW
ACCUMULATIONS TO AROUND 3 INCHES IN MOST PLACES.

THE ACCUMULATING SNOWS WILL BEGIN TO SHIFT OUT OF THE
RHINELANDER...WAUSAU...AND STEVENS POINT AREAS BY MIDNIGHT...AND
OUT OF EASTERN WISCONSIN WITHIN AN HOUR OR TWO AFTER MIDNIGHT.

TEMPERATURES WERE COLD ENOUGH TO CAUSE THE SNOW TO ACCUMULATE ON
ROADWAYS...AND CAUSE HAZARDOUS TRAVEL CONDITIONS. ANYONE TRAVELING
OVERNIGHT SHOULD PLAN ON A SLOWER THAN NORMAL TRIP...AND USE EXTRA
CAUTION.

SKOWRONSKI
Local storm report, Jan 15, 12:11 AM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1211 AM CST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     SNOW             GREEN BAY               44.51N 88.00W
01/15/2011  M2.0 INCH        BROWN              WI   OFFICIAL NWS OBS

            6 HOUR TOTAL.

1207 AM     SNOW             WAUSAU                  44.96N 89.63W
01/15/2011  M3.6 INCH        MARATHON           WI   BROADCAST MEDIA

            24 HOUR TOTAL.

1207 AM     SNOW             RHINELANDER             45.63N 89.41W
01/15/2011  M3.0 INCH        ONEIDA             WI   BROADCAST MEDIA

            24 HOUR TOTAL.

&&

MPC
Local storm report, Jan 15, 1:46 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 AM CST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     SNOW             MINOCQUA                45.86N 89.69W
01/15/2011  E4.0 INCH        ONEIDA             WI   TRAINED SPOTTER

            HIGHWAY 51 IS SNOW COVERED

&&

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:08 AM CSTSmall Craft AdvisoryGRB18 hr

Nearby

Gale Warnings in Wisconsin, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.